Risk of Cipro and Levaquin ruptured tendons
There have been hundreds of reports received by the FDA and the makers of Cipro and Levaquin involving ruptured tendons associated with use of the antibiotics. However, individuals who are prescribed the medications are still not being properly informed about the risk of Cipro and Levaquin ruptured tendons.
As of January 2008, the FDA had received reports of at least 336 people who suffered a tendon rupture after using Levaquin, Cipro or one of the other antibiotic in the same class, known as fluoroquinolones. It is generally accepted that the number of reported adverse events received by the FDA actually represents less than 10% of all incidents.
Public Citizen, a consumer advocacy group, has openly criticized the makers of Levaquin and Cipro for not providing detailed warnings about ruptured tendons. If consumers had been told that they should immediately report any signs of tendon pain to their doctors, many people could have been spared the devastating side effect of a ruptured tendon by switching to a different antibiotic before an actual rupture occurred.
A tendon rupture is a serious condition which often requires surgical repair, and results in permanent damage and disabilities. The Achilles tendon is the most commonly ruptured tendon associated with Cipro and Levaquin side effects, but ruptures have also been reported in the hand and shoulder.
CIPRO AND LEVAQUIN RUPTURED TENDON LAWSUITS
The lawyers at Saiontz & Kirk, P.A. are reviewing potential Levaquin lawsuits and Cipro lawsuits throughout the United States on behalf of users of the antibiotics who have been diagnosed with a ruptured tendon. Levaquin and Cipro continue to have inadequate warnings, and people have suffered serious and disabling injuries that may have been prevented if they had been properly informed of the risks associated with the antibiotics.
If you, a friend or family member have suffered a Levaquin or Cipro ruptured tendon, request a free consultation and claim evaluation.